Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 4:39 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 4:39 PM MDT (22:39 UTC)
- Expired
- Apr 2, 2007, 5:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:15 PM MDT | HAIL 1 | 3 Nw Lewellen, NE | NICKEL TO QUARTER HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 022239 SVRLBF NEC049-069-022330- /O.NEW.KLBF.SV.W.0029.070402T2239Z-070402T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 439 PM MDT MON APR 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF CHAPPELL... SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF OSHKOSH... * UNTIL 530 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF DOGTOWN FLATS TO 7 MILES WEST OF CHAPPELL...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF OSHKOSH TO 7 MILES WEST OF CHAPPELL...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DOGTOWN FLATS AND CHAPPELL BY 445 PM MDT... OSHKOSH BY 450 PM MDT... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 455 PM MDT... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 505 PM MDT... LEWELLEN BY 510 PM MDT... ASH HOLLOW STATE HISTORICAL PARK AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 515 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4170 10255 4099 10271 4103 10211 4173 10212 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 022307 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT MON APR 2 2007 NEC049-069-022330- /O.CON.KLBF.SV.W.0029.000000T0000Z-070402T2330Z/ DEUEL NE-GARDEN NE- 506 PM MDT MON APR 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTHERN GARDEN AND DEUEL COUNTIES... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF DOGTOWN FLATS TO CHAPPELL...OR ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF OSHKOSH TO CHAPPELL... MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LEWELLEN BY 515 PM MDT... INTERSTATE 80 MILE MARKER 100...ASH HOLLOW STATE HISTORICAL PARK AND HIGHWAY 30 MILE MARKER 100 BY 520 PM MDT... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA AND WINDLASS HILL BY 525 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4170 10255 4099 10271 4103 10211 4173 10212 $$ BUTTLER
000 WWUS53 KLBF 022328 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 627 PM CDT MON APR 2 2007 NEC049-069-022337- /O.EXP.KLBF.SV.W.0029.000000T0000Z-070402T2330Z/ DEUEL NE-GARDEN NE- 527 PM MDT MON APR 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN AND DEUEL COUNTIES EXPIRES AT 530 PM MDT... THE LINE OF THUNDERSTORMS RESPONSIBLE FOR THE WARNING HAD MOVED EAST OF THE AREA AND NO LONGER POSED A SEVERE THREAT. IF SEVERE THUNDERSTORMS WERE OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4170 10255 4099 10271 4103 10211 4173 10212 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 2, 1:56 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON APR 2 2007 .SYNOPSIS... AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME HAIL A POSSIBILITY THROUGH EARLY EVENING. && .SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN THE S. SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES FOR SN/RA. .LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S. TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH LIMITED MOISTURE AVBL. && .AVIATION... HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF KLBF-KBFF...VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 4:36 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT MON APR 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...11 PM MDT... SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80. HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO 70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Apr 2, 3:54 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 21 min |
| Apr 2, 4:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Apr 2, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 63 min |
| Apr 2, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 52 min |
| Apr 2, 5:42 PM MDT | Tornado Warning | LBF | Keith | 33 min |
| Apr 2, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.